Alert archive / Wisconsin / River Flood Warnings in 2025
River Flood Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 26, 2025, 10:29 AM CDT for Jackson County, Wisconsin. It took effect at Jun 27, 2025, 1:00 PM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 10:29 AM CDT (15:29 UTC)
- In effect from
- Jun 27, 2025, 1:00 PM CDT
- Expired
- Jun 27, 2025, 10:13 PM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
225
WGUS43 KARX 261529
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1029 AM CDT Thu Jun 26 2025
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Black River at Black River Falls affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1030 PM CDT.
&&
WIC053-270330-
/O.NEW.KARX.FL.W.0009.250627T1800Z-250628T0600Z/
/BRFW3.1.ER.250627T1800Z.250627T1800Z.250627T1800Z.NO/
1029 AM CDT Thu Jun 26 2025
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO EARLY SATURDAY
MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...From Friday afternoon to early Saturday morning.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 40.3 feet.
- Bankfull stage is 43.0 feet.
- Forecast...The river is expected to rise to a crest of 47.0
feet early tomorrow afternoon.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
47.0 feet on 03/30/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
DTJ3 follow-up statements
173
WGUS83 KARX 270141
FLSARX
Flood Statement
National Weather Service La Crosse WI
841 PM CDT Thu Jun 26 2025
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Friday afternoon by noon CDT.
&&
WIC053-271700-
/O.EXT.KARX.FL.W.0009.250627T2327Z-250629T1400Z/
/BRFW3.1.ER.250627T2327Z.250628T1200Z.250629T0200Z.NO/
841 PM CDT Thu Jun 26 2025
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY EVENING TO LATE SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...From Friday evening to late Sunday morning.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 41.0 feet.
- Bankfull stage is 43.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 48.5 feet Saturday morning. It
will then fall below flood stage late Saturday evening.
- Flood stage is 47.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
Cecava353
WGUS83 KARX 271528
FLSARX
Flood Statement
National Weather Service La Crosse WI
1028 AM CDT Fri Jun 27 2025
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1030 PM CDT.
&&
WIC053-280330-
/O.EXT.KARX.FL.W.0009.250627T2034Z-250628T1600Z/
/BRFW3.1.ER.250627T2034Z.250628T0000Z.250628T0400Z.NO/
1028 AM CDT Fri Jun 27 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River at Black River Falls.
* WHEN...From this afternoon to late tomorrow morning.
* IMPACTS...At 47.0 feet, Some rural roads may begin to flood
including county Highway VV downstream near the La Crosse County
line.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 45.3 feet.
- Bankfull stage is 43.0 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 47.4 feet this evening. It
will then fall below flood stage late this evening.
- Flood stage is 47.0 feet.
- Flood History...This crest compares to a previous crest of
47.0 feet on 03/30/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
JSB460
WGUS83 KARX 280313
FLSARX
Flood Statement
National Weather Service La Crosse WI
1013 PM CDT Fri Jun 27 2025
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Black River at Black River Falls affecting Jackson County.
WIC053-280415-
/O.CAN.KARX.FL.W.0009.000000T0000Z-250628T0313Z/
/BRFW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 PM CDT Fri Jun 27 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River at Black River Falls.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Friday the stage was 45.1 feet.
- Bankfull stage is 43.0 feet.
- Forecast...The river is expected to continue falling over the
next few days.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
4437 9080
$$
SkowWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 26, 5:36 AM CDT, 4 hours 53 minutes earlier. Its key messages:
- Heavy rain and some strong to severe storms are possible again this afternoon with tornadoes, localized flooding, and damaging winds the primary threats.
- Dry weather for Friday with precipitation expected to return Saturday evening (20-40%) and Sunday (40-70%).
- Warmer temperatures return this weekend. Highs in the mid 80s to low 90s are expected with heat indices in the mid to upper 90s on Sunday.
Area forecast discussion, Jun 26, 5:36 AM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 536 AM CDT Thu Jun 26 2025 .KEY MESSAGES... - Heavy rain and some strong to severe storms are possible again this afternoon with tornadoes, localized flooding, and damaging winds the primary threats. - Dry weather for Friday with precipitation expected to return Saturday evening (20-40%) and Sunday (40-70%). - Warmer temperatures return this weekend. Highs in the mid 80s to low 90s are expected with heat indices in the mid to upper 90s on Sunday. && .DISCUSSION... Issued at 415 AM CDT Thu Jun 26 2025 Heavy Rain and Strong to Severe Storms Today Well, heavy rain and thunderstorms are on the docket again today, adding to the soggy week we've endured thus far. A surface frontal system surges northward late this morning associated with a 500hPa trough swinging through the region. Similarly to yesterday, CAPE values build to 2000+ J/kg by the afternoon with bulk shear of 25- 35kts and cyclonic curvature again noted in the low-level shear profiles. The juicy atmosphere also remains in place today such that any storms that develop will again be efficient rainfall producers. The 26.00z HREF highlights 20-40% probabilities for 1 inch per hour rates across portions of our area this afternoon with 1-3 inches of rain possible, locally higher, from northeast Iowa into western Wisconsin. Two rounds of storms are possible today: the first early this afternoon along the warm front as it lifts northward and the second later this afternoon into the evening as the main trough swings through. The greatest severe threat exists primarily along and south of I-90 again today, but areas along and south of Highway 10 could also see strong to severe storms dependent on the northward extent of the warm front. Hazards include tornadoes, heavy rain with localized flooding, and damaging winds. Given a similar environment to yesterday which saw several tornadoes that were weak and short lived, it is likely that tornadoes today will be similar in nature. However, if an isolated storm early this afternoon aligns along the warm front, the threat for a stronger tornado will increase. The flooding risk is highest across portions of southeast Minnesota into western Wisconsin where the most rain fell yesterday and soil saturation is the highest. Hail is unlikely again today, but some storms may be able to produce nickel sized hail given more stout CAPE profiles and slightly steeper mid-level lapse rates. Trending Drier Friday; Rain This Weekend Ensemble guidance continues to depict drier weather on Friday as high pressure and drier air briefly work their way into the upper Midwest with mostly cloudy skies expected in the morning, beginning to clear in the afternoon. Various upper level shortwaves then traverse the region Saturday and Sunday, allowing for showers and storms to develop. Not expecting rain to make its way into the region until Saturday evening, possibly not until the overnight hours. Higher probabilities for areawide rain are on Sunday. PWATs of 1.5 inches are expected, not nearly as high as this past week, suggesting rainfall won't be as efficient as what we've seen recently with the 26.01z NBM indicating the probability to see a 1/2 inch or more in 24 hours is 20-30%. Warmer Temperatures This Weekend Despite the various upper level shortwaves expected to move through the region this weekend increasing our rainfall probabilities, 925- 850hPa thermal ridging builds into the upper Mississippi River Valley from the west, allowing for warming temperatures Saturday and Sunday. Current high temperatures are expected to be in the mid 80s to low 90s with dewpoints in the upper 60s to low 70s. Some uncertainty in the temperature forecast for the weekend exists due to the expected rainfall possibly driving temperatures lower, but if the forecast remains on its current track, areas in northeast Iowa and southwest Wisconsin could flirt with heat indices of around 100 on Sunday. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 535 AM CDT Thu Jun 26 2025 Variable ceiling/visibility restrictions as low as LIFR in spots this morning improve to high IFR/MVFR for this afternoon before a line of thunderstorms moves through in the afternoon and evening, with IFR conditions within the heavier rain and IFR ceilings on the backside of the rain overnight. Light winds will be variable today given the passage of a low pressure cell, mainly from the east north of I-90 and SSW to the south during the day and veering to the northwest areawide overnight. && .CLIMATE... Issued at 415 AM CDT Thu Jun 26 2025 Daily Rainfall Records - June 26 La Crosse - 2.77 inches in 2021 June rainfall record is 4.50 inches on June 18, 2011 Rochester - 2.00 inches in 1941 June rainfall record is 4.90 inches on June 28, 2019 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Falkinham AVIATION...Skow CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1020 AM CDT Thu Jun 26 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271930- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1020 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe thunderstorms with tornadoes, damaging winds, heavy rain, and localized flooding are possible this afternoon into this evening. Any potential tornadoes are expected to be weak and short lived, but an isolated stronger tornado could be possible early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM today. Kurz
In the hours before
Local storm report, Jun 26, 6:45 AM CDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
645 AM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Dmg Victory 43.49N 91.21W
06/25/2025 Vernon WI Trained Spotter
Multiple trees downed.
&&
APFThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:18 PM CDT | Tornado Warning | ARX | Vernon | 27 min |
| Jun 25, 7:22 PM CDT | Special Weather Statement | ARX | Monroe | 23 min |
| Jun 25, 7:43 PM CDT | Special Weather Statement | ARX | Vernon | 62 min |
| Jun 25, 8:23 PM CDT | Special Weather Statement | ARX | Juneau | 52 min |
| Jun 26, 8:10 AM CDT | Flood Watch | ARX | Adams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more | 16 hr |
| Jun 26, 2:46 PM CDT | Tornado Warning | ARX | Juneau, Monroe, Vernon | 29 min |
| Jun 26, 4:06 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 24 min |
| Jun 26, 4:30 PM CDT | Special Weather Statement | ARX | Jackson, La Crosse | 30 min |
| Jun 26, 4:56 PM CDT | Special Weather Statement | ARX | Jackson | 34 min |
| Jun 26, 5:23 PM CDT | Special Weather Statement | ARX | Crawford, Vernon | 37 min |
| Jun 26, 5:58 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, La Crosse, Monroe, Richland, Vernon | 32 min |
| Jun 26, 6:16 PM CDT | Tornado Warning | ARX | Juneau, Vernon | 14 min |
Nearby
River Flood Warnings in Wisconsin, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.